Alert archive / California / Gale Watches in 2017
Gale Watch 14, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at May 18, 2017, 8:54 PM PDT. It took effect at May 19, 2017, 8:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 18, 2017, 8:54 PM PDT (03:54 UTC)
- In effect from
- May 19, 2017, 8:00 PM PDT
- Expired
- May 19, 2017, 2:15 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
686 WHUS76 KEKA 190354 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 854 PM PDT THU MAY 18 2017 PZZ475-191200- /O.EXT.KEKA.SC.Y.0064.000000T0000Z-170520T0300Z/ /O.NEW.KEKA.GL.A.0014.170520T0300Z-170521T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 854 PM PDT THU MAY 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT. * WINDS...NORTHERLY 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT THROUGH FRIDAY. STRONGEST WINDS NEAR CAPE MENDOCINO. WINDS WILL STRENGTHEN FRIDAY NIGHT. * WAVES/SEAS...STEEP SHORT PERIOD WAVES 6 TO 8 FEET AT 6 SECONDS, BUILDING TO AROUND 10 FEET ON SATURDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-191200- /O.EXT.KEKA.SC.Y.0064.170519T1500Z-170520T0300Z/ /O.NEW.KEKA.GL.A.0014.170520T0300Z-170521T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 854 PM PDT THU MAY 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT. * WINDS...NORTHERLY 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT EXPECTED FRIDAY. STRONGEST WINDS NEAR CAPE MENDOCINO. WINDS WILL STRENGTHEN SATURDAY. * WAVES/SEAS...STEEP SHORT PERIOD WAVES 6 TO 8 FEET AT 6 SECONDS, BUILDING TO AROUND 10 FEET ON SATURDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
3 follow-up statements
340 WHUS76 KEKA 191007 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 307 AM PDT FRI MAY 19 2017 PZZ475-191815- /O.CON.KEKA.SC.Y.0064.000000T0000Z-170520T0300Z/ /O.CON.KEKA.GL.A.0014.170520T0300Z-170521T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 307 AM PDT FRI MAY 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE SATURDAY NIGHT... * WINDS...NORTHERLY 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT THROUGH FRIDAY. STRONGEST WINDS NEAR CAPE MENDOCINO. WINDS WILL STRENGTHEN FRIDAY NIGHT. * WAVES/SEAS...STEEP SHORT PERIOD WAVES 6 TO 8 FEET AT 6 SECONDS, BUILDING TO AROUND 10 FEET ON SATURDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-191815- /O.CON.KEKA.SC.Y.0064.170519T1500Z-170520T0300Z/ /O.CON.KEKA.GL.A.0014.170520T0300Z-170521T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 307 AM PDT FRI MAY 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE SATURDAY NIGHT... * WINDS...NORTHERLY 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT EXPECTED FRIDAY. STRONGEST WINDS NEAR CAPE MENDOCINO. WINDS WILL STRENGTHEN SATURDAY. * WAVES/SEAS...STEEP SHORT PERIOD WAVES 6 TO 8 FEET AT 6 SECONDS, BUILDING TO AROUND 10 FEET ON SATURDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
370 WHUS76 KEKA 191538 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 838 AM PDT FRI MAY 19 2017 PZZ470-475-192345- /O.CON.KEKA.SC.Y.0064.000000T0000Z-170520T0300Z/ /O.CON.KEKA.GL.A.0014.170520T0300Z-170521T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 838 AM PDT FRI MAY 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM 8 PM PDT THIS EVENING THROUGH LATE SATURDAY NIGHT... * WINDS...NORTHERLY 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT EXPECTED TODAY. STRONGEST WINDS NEAR CAPE MENDOCINO. WINDS WILL STRENGTHEN SATURDAY. * WAVES/SEAS...STEEP SHORT PERIOD WAVES 6 TO 8 FEET AT 6 SECONDS, BUILDING TO AROUND 10 FEET ON SATURDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
470 WHUS76 KEKA 192115 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 215 PM PDT FRI MAY 19 2017 PZZ470-475-200515- /O.EXT.KEKA.SC.Y.0064.000000T0000Z-170520T1600Z/ /O.UPG.KEKA.GL.A.0014.170520T0300Z-170521T1200Z/ /O.NEW.KEKA.GL.W.0030.170520T1600Z-170521T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 215 PM PDT FRI MAY 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 9 AM SATURDAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 3 AM PDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHERLY 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT EXPECTED THIS EVENING. STRONGEST WINDS NEAR CAPE MENDOCINO. WINDS WILL STRENGTHEN AND PEAK ON SATURDAY. * WAVES/SEAS...STEEP SHORT PERIOD WAVES 6 TO 8 FEET AT 6 SECONDS...BUILDING TO AROUND 10 FEET ON SATURDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-200515- /O.NEW.KEKA.SC.Y.0065.170520T1900Z-170521T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 215 PM PDT FRI MAY 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 AM PDT SUNDAY. * WINDS...NORTHERLY 10 TO 20 THIS EVENING. INCREASING TO 15 TO 25 KT ON SATURDAY. WINDS WILL START TO DIMINISH SATURDAY NIGHT. * WAVES/SEAS...NORTHWEST 4 TO 6 FEET THIS EVENING BUILDING TO 8 TO 9 FEET ON SATURDAY. SEAS WILL START TO DIMINISH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at May 18, 3:43 PM PDT, 5 hours 11 minutes earlier.
Area forecast discussion, May 18, 3:43 PM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
343 PM PDT Thu May 18 2017
.SYNOPSIS...Dry weather and increasingly warm temperatures will
prevail across much of the region through next week.
&&
.DISCUSSION...The large-scale upper air pattern will be dominated
by a ridge of high pressure centered over the NERN Pacific and
adjacent coast throughout the extended forecast period. As a
result, clear skies and warm to locally hot daytime temperatures
will become probable for interior locations. Minor upper
disturbances will pass across the area Saturday afternoon, and
possibly Sunday afternoon. The atmosphere is forecast to
destabilize over the mountainous interior with each disturbance,
such that a non-zero threat for a shower exists. Best chances for
any thunderstorm activity may be toward mid week when mid and
upper flow becomes south and southeasterly. Given that we are
still talking 5 or 6 days our the probability is too low to
include in the forecast at this time. Otherwise, dry weather will
prevail. A change from the earlier forecast package includes
eliminating the coastal cloud cover and fog due to nightly
offshore flow on Sunday and Monday. This combined with max h5
heights may give rise to a very warm day along the north coast on
Monday. Marine air looks to return beginning Tuesday.
&&
.AVIATION...Surface high pressure combined with a strong upper level ridge
will dominate Northwest California's airport/airfields through the
TAF period...and keep mostly VFR conditions across the region.
However, along portions of the Redwood Coast by late morning,
stratus fragments developed and were blowing in/out of Humboldt Bay
to ACV. Strands of stratus caused ACV airport to drop briefly to IFR
(BKN006-008)...the clouds were initially so thin that it was not
easily seen on VIS Satellite. Later about 1 PM, an offshore stratus
field was growing...so a brief period of IFR CIGS may occur at ACV
this afternoon. A thermal (heat) trough will interact with the high
pressure resulting in afternoon breezy winds. Conditions will remain
VFR across the interior...including UKI.
&&
.MARINE...High pressure continues to dominate the weather pattern
with some residual northerlies plaguing mainly the outer waters.
This should continue to be the trend for the next 18 to 24 hours,
before high pressure begins to strengthen to our west and a weak
thermal/valley low develops. Resulting winds will likely gust
near 35 knots Friday through late Saturday, warranting the
issuance of a Gale Watch. A steep fresh swell will accompany
the winds ranging from the 10 to 12 feet.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 11 PM this evening to 5 AM PDT
Saturday for PZZ470.
Small Craft Advisory until 3 AM PDT Monday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, May 18, 3:23 AM PDT, 17 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 323 AM PDT Thu May 18 2017 CAZ101>113-191030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 323 AM PDT Thu May 18 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:15 PM PDT | Gale Warning | EKA | 37 hr | |
| May 19, 2:15 PM PDT | Small Craft Advisory | EKA | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.